Texas, 2015Flash Flooding and Hail in Texas, April 13, 2015
April 13, 2015 · NWS FWD · 11 events in 6 counties and zones
Widespread thunderstorms developed across North Texas on the morning of April 13th and continued through the afternoon hours. These storms led to multiple areas of flash flooding, and some storms produced small hail and gusty winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widespread thunderstorms developed across North Texas on the morning of April 13th and continued through the afternoon hours. These storms led to multiple areas of flash flooding, and some storms produced small hail and gusty winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 13, 7:55 AM CST, 35 minutes earlier.
Area forecast discussion, Apr 13, 7:55 AM CST, 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
855 AM CDT MON APR 13 2015
.UPDATE...
HAVE INCREASED POPS TO 60-80 PERCENT FROM THE METROPLEX NORTHWEST
TO BOWIE THEN EAST TO PARIS AND ATHENS. URBAN AND STREAM FLOODING
LIKELY IN SOME AREAS. THE AREA OF STORMS WILL SLOWLY WORK
NORTHEASTWARD THIS MORNING WITH ADDITIONAL ACTIVITY EXPECTED THIS
AFTERNOON. 75
&&
.AVIATION...
/ISSUED 717 AM CDT MON APR 13 2015/
CONCERNS WITH THIS TAF PACKAGE ARE NUMEROUS. FIRST IS THUNDERSTORM
TRENDS...SECOND IS CLOUD/VISIBILITY TRENDS AND THIRD IS WIND
SHIFT TIMING.
AS FAR AS CONVECTION GOES...MODERATE INSTABILITY AND INCREASING
LARGE SCALE LIFT SUPPLIED BY THE APPROACHING UPPER LOW IN THE WEST
WILL CONTINUE TO BRING SCATTERED SHOWERS AND STORMS. SINCE THERE
IS NO MAJOR MESO SCALE FORCING FOR CONVECTION...WILL FOLLOW
CURRENT RADAR TRENDS AND INCLUDE TEMPO GROUPS FOR THUNDER AT
DFW...AFW AND FTW. WILL ONLY MENTION SHOWERS AT THE OTHER NORTH
TEXAS TAF SITES. THERE SHOULD BE A LULL IN CONVECTION FROM MID
MORNING THROUGH EARLY AFTERNOON WITH A DECREASING LOW LEVEL JET.
ADDITIONAL SHOWERS AND THUNDERSTORMS SHOULD ARRIVE AT METROPLEX
TAF SITES AROUND 21Z WITH THE ARRIVAL OF A SLOW MOVING COLD FRONT.
STORMS SHOULD SLOWLY TRANSITION TO THE SOUTH WITH THE FRONT AND
REACH WACO AROUND 23Z. BETWEEN 04 AND 06Z STORMS CHANCES WILL BE
ON THE DECREASE AT ALL SITES.
A NEAR SATURATED LAYER NEAR THE SURFACE WILL KEEP MOSTLY IFR
CEILINGS IN PLACE THROUGH MID MORNING WITH TEMPORARY MVFR AND EVEN
BRIEF VFR CONDITIONS. VISIBILITIES WILL ALSO OCCASIONALLY FALL
BELOW 5 MILES. ALL CEILINGS SHOULD LIFT TO VFR BY EARLY AFTERNOON.
HOWEVER...CEILINGS WILL FALL BELOW 3000 FT WITH THE PASSAGE OF THE
FRONT AND REMAIN MVFR TO OCCASIONAL IFR OVERNIGHT THROUGH TUESDAY
MORNING.
A SOUTH TO SOUTHEAST WIND WILL PREVAIL THIS MORNING AT SPEEDS LESS
THAN 12 KNOTS. THE COLD FRONT SHOULD REACH THE METROPLEX TAF
SITES AROUND 21Z AND WACO ABOUT 23Z. THE WIND WILL TURN TO THE
NORTHEAST/NORTH WITH THE PASSAGE OF THE FRONT AT SPEEDS BETWEEN 8
AND 13 KNOTS ALONG WITH A FEW HIGHER GUSTS. 79
&&
.PREV DISCUSSION... /ISSUED 345 AM CDT MON APR 13 2015/
ACTIVE WEATHER CONTINUES ACROSS THE CENTRAL PART OF THE CONUS
EARLY THIS MORNING. THUNDERSTORMS CURRENTLY STRETCH FROM WISCONSIN
TO THE RED RIVER ALONG A COLD FRONT. ADDITIONAL SHOWERS AND STORMS
ARE OCCURRING ACROSS MUCH OF TEXAS IN THE WARM AND MOIST AIRMASS
WELL SOUTH OF THE FRONT. THIS IS ASSOCIATED WITH AS UPPER
LOW...WHICH CAN BE SEEN ON SATELLITE SPIRALING ACROSS WEST
TEXAS.
THE BRUNT OF THIS CONVECTION HAS BEEN IN THE FORM OF AN MCS
MOVING EAST ACROSS SOUTH TEXAS. THE NORTHERN EXTENT OF THIS
COMPLEX IS BEGINNING TO GRAZE MILAM COUNTY AND CONTAINS SOME
GOOD REFLECTIVITY CORES. THE PRIMARY THREAT FROM THE STRONGER
STORMS WOULD BE SOME SMALL HAIL AND CLOUD TO GROUND
LIGHTNING...ALONG WITH BRIEF HEAVY RAIN. THIS LINE IS ALSO
DEVELOPING FARTHER NORTH AS IT MOVES EAST...SO IT WILL LIKELY
AFFECT THE SOUTHERN COUNTIES OF NORTH TEXAS WITH OCCASIONAL STRONG
STORMS THROUGH MID MORNING. FORTUNATELY...THE OVERALL TREND HAS
BEEN A VERY SLOW WEAKENING ONE. FARTHER NORTH...CONVECTION HAS
REMAINED MORE SCATTERED IN NATURE. THESE SHOWERS AND STORMS ARE
MOVING NORTH AT 20 MPH OR SO AND HAVE AFFECTED THE DALLAS FORT
WORTH METROPLEX AND SURROUNDING AREAS OVER THE PAST FEW HOURS.
THE COLD FRONT WILL PROVIDE FOCUS FOR ADDITIONAL SHOWERS AND
THUNDERSTORMS TODAY AS IT PUSHES SOUTH INTO NORTH TEXAS. THE
ATMOSPHERE MAY BE A LITTLE WORKED OVER FROM THE ONGOING ACTIVITY.
HOWEVER...THE COMBINATION OF THE FRONT AND THE UPPER LOW TO OUR
WEST SHOULD ALLOW FOR AT LEAST A CONTINUATION OF SCATTERED
SHOWERS AND STORMS AREA-WIDE TODAY. THERE WILL BE A DECENT AMOUNT
OF INSTABILITY ACROSS THE REGION TODAY WITH SURFACE BASED CAPE
GENERALLY BETWEEN 1000 AND 2000 J/KG. THIS WILL ALLOW A FEW
SEVERE STORMS...BUT THE LACK OF SHEAR SHOULD PRECLUDE THE OVERALL
SEVERE THREAT.
THE FRONT WILL BEGIN TO STALL OVER THE SOUTHERN COUNTIES OF NORTH
TEXAS TONIGHT AS THE UPPER LOW WEAKENS AND MOVES OVERHEAD. THE
WEAKENING UPPER LEVEL SYSTEM AND QUASI-STATIONARY FRONT SHOULD GENERATE
ANOTHER ROUND OF CONVECTION OVERNIGHT...PROBABLY STARTING AROUND
MIDNIGHT AGAIN AS A 25 KT LOW LEVEL JET DEVELOPS.
CHANCES FOR SHOWERS AND STORMS WILL LINGER INTO TUESDAY...BUT
FALL INTO THE SLIGHT CHANCE CATEGORY LATE TUESDAY AND WEDNESDAY AS
THE UPPER LOW SHEARS OUT. THIS WILL AT LEAST PARTIALLY BE THE
RESULT OF A STRONGER UPPER LEVEL LOW PRESSURE SYSTEM DROPPING
SOUTH FROM THE NORTHWEST INTO THE 4-CORNERS REGION. GOOD ASCENT
WILL BEGIN ACROSS NORTH TEXAS THURSDAY AS THE UPPER LOW SLOWLY
MOVES EAST ACROSS NEW MEXICO. CHANCES FOR SHOWERS AND
THUNDERSTORMS WILL LIKEWISE INCREASE AREA-WIDE THURSDAY. MULTIPLE
DAYS OF SCATTERED CONVECTION ARE EXPECTED WITH THIS SYSTEM
THURSDAY THROUGH SATURDAY AS THE SYSTEM MAKES SLOW PROGRESS
EASTWARD ACROSS THE SOUTHERN PLAINS.
GOOD LAPSE RATES ASSOCIATED WITH THE COLD AIR ALOFT WILL
CREATE AN UNSTABLE ENVIRONMENT...ESPECIALLY DURING THE AFTERNOON
HOURS AS SURFACE HEATING BECOMES MAXIMIZED. VERTICAL SHEAR VALUES
WILL ALSO BE A LITTLE STRONGER WITH THIS SYSTEM...SO WE SHOULD
EXPECT AT LEAST A LOW-END THREAT FOR SOME SEVERE WEATHER EACH
DAY. PRECIPITATION CHANCES WILL END FROM WEST TO EAST SUNDAY AS
THE UPPER LEVEL SYSTEM HEADS EAST FOR THE MS AND OH VALLEYS. 30
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 77 60 71 58 78 / 80 50 40 20 20
WACO, TX 80 60 76 56 79 / 40 40 40 10 20
PARIS, TX 73 58 68 56 74 / 80 50 50 30 30
DENTON, TX 75 57 69 54 77 / 80 50 50 20 10
MCKINNEY, TX 76 58 69 55 76 / 80 50 50 30 20
DALLAS, TX 78 61 71 59 78 / 80 50 40 20 20
TERRELL, TX 78 60 72 58 76 / 70 50 50 30 30
CORSICANA, TX 78 62 75 59 78 / 50 40 40 20 30
TEMPLE, TX 81 61 76 57 79 / 40 40 30 10 20
MINERAL WELLS, TX 77 56 70 52 79 / 40 50 40 10 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
/75
Hazardous weather outlook, Apr 13, 2:44 AM CST, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
344 AM CDT MON APR 13 2015
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-140845-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
344 AM CDT MON APR 13 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TODAY
AND TONIGHT. SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE
HAIL AND DAMAGING DOWNBURST WINDS...ESPECIALLY THIS AFTERNOON AND
THIS EVENING. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
TUESDAY THROUGH SUNDAY. A FEW STRONG TO SEVERE STORMS WILL BE
POSSIBLE EACH DAY WITH THE MAIN HAZARDS BEING HAIL...STRONG GUSTY
WIND AND FREQUENT CLOUD TO GROUND LIGHTNING. LOCALLY HEAVY
RAINFALL WILL ALSO BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND
EVENING...ESPECIALLY ALONG AND SOUTH OF THE INTERSTATE 20
CORRIDOR.
Flash Flood, Tarrant
- When
- April 13, 8:30 AM CST to 10:30 AM CST
- Where
- Tarrant County, 0.57 mi NW of Ft Worth Saginaw Arp to 0.59 mi NW of Ft Worth Saginaw Arp
- Cause
- Heavy Rain
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 32.875, -97.387
A vehicle was stalled in high water at Knowles Drive and Park Center Blvd. in Saginaw, TX.
Flash Flood, Tarrant
- When
- April 13, 8:40 AM CST to 10:40 AM CST
- Where
- Tarrant County, 2.71 mi WSW of Ft Worth to 1.75 mi WSW of Ft Worth
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 32.739, -97.395
Reports came in of multiple streets being under at least a foot of fast-rising water in the Arlington Heights neighborhood.
Flash Flood, Cooke
- When
- April 13, 8:50 AM CST to 10:50 AM CST
- Where
- Cooke County, Gainesville to 0.2 mi NW of Gainesville
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 33.630, -97.150
One to two feet of water was reported across a few roadways in Gainesville, with up to three feet of water in normal low water crossing areas.
Flash Flood, Cooke
- When
- April 13, 8:50 AM CST to 10:50 AM CST
- Where
- Cooke County, 3.17 mi SW of Hope to 2.94 mi SSW of Hope
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.583, -97.112
One house was reported to have minor flooding on property, and Pecan Creek had overflowed 1 to 1.5 feet of water over several roadways.
Flash Flood, Denton
- When
- April 13, 9:20 AM CST to 11:20 AM CST
- Where
- Denton County, 3.03 mi SE of Bartonville to 2.96 mi SE of Bartonville
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.049, -97.093
Flooding was reported over southbound Bridlewood at W. Windsor in Flower Mound. At least a foot of water was present across this roadway.
Flash Flood, Denton
- When
- April 13, 9:20 AM CST to 11:20 AM CST
- Where
- Denton County, 0.71 mi N of Denton to 0.76 mi ENE of Denton
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Newspaper
- Coordinates
- 33.230, -97.150
Flooding was reported over multiple roads including: Mulberry and Carroll, Sycamore and Bell, and Malone and University. A dumpster was reported to be floating down Bernard Street as well.
Flash Flood, Grayson
- When
- April 13, 10:00 AM CST to 6:00 PM CST
- Where
- Grayson County, 2.05 mi SSW of Ethel to 1.47 mi SSW of Ethel
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 33.505, -96.869
Multiple roads in SW Grayson County were closed due to water over the roadways. Horseshoe Road southeast of Collinsville was one of the closures, which was closed into the overnight hours.
Hail, Limestone
- When
- April 13, 4:34 PM CST to 4:39 PM CST
- Where
- Limestone County, Groesbeck
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 31.530, -96.520
Hail slightly larger than quarters fell in Groesbeck.
Hail, Limestone
- When
- April 13, 4:35 PM CST to 4:38 PM CST
- Where
- Limestone County, 0.69 mi N of Groesbeck
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.540, -96.520
Quarter sized hail was reported 1 mile north of Groesbeck.
Hail, Limestone
- When
- April 13, 6:20 PM CST to 6:22 PM CST
- Where
- Limestone County, 0.59 mi W of Personville
- Measured
- 1 in hail
- Reported by
- Storm Chaser
- Coordinates
- 31.500, -96.340
Quarter sized hail was reported 9 miles SSW of Teague.
Hail, Freestone
- When
- April 13, 6:27 PM CST to 6:30 PM CST
- Where
- Freestone County, 1.82 mi SE of Freestone
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 31.510, -96.230
Quarter sized hail was reported west of I-45 southeast of Teague.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Texas, April 13, 2015$100,000 · EF2 · 1 event
- Flash Flooding and Hail in Texas, April 13 to 14, 2015$572,000 · 1 in hail · 16 events
- Strong Wind in California, April 13 to 14, 2015$1.0 million · 1 event
- Tornadoes in Mississippi, April 13, 2015$28,000 · EF1 · 3 events
- Wildfire in Wisconsin, April 13, 20151 injured · $57,000 · 1 event
- Flash Flooding in Oklahoma, April 13, 2015$25,000 · 9 events
- Hail and Damaging Wind in Texas, April 13, 2015$20,000 · 2.5 in hail · 6 events
- Damaging Winds and Lightning Strike in Florida, April 13, 20152 injured · $5,000 · 3 events
- Hail in Texas, April 13, 20151.75 in hail · 8 events
- Flash Flooding in Texas, April 13, 2015$2,000 · 6 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 13, 20155 events
- Flash Flooding in Arkansas, April 13, 20153 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 573311, 573314, 573325, 573599, 573326, 574726, 573603, 573327, 573328, 573329, 573330.